Alert archive / California / Hazardous Seas Warnings in 2015
Hazardous Seas Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Feb 9, 2015, 8:45 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2015, 8:45 PM PST (04:45 UTC)
- Expired
- Feb 10, 2015, 3:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
373 WHUS76 KEKA 100445 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 845 PM PST MON FEB 9 2015 PZZ450-455-470-475-101245- /O.UPG.KEKA.SC.Y.0112.000000T0000Z-150210T1800Z/ /O.NEW.KEKA.SE.W.0002.150210T0445Z-150210T1300Z/ /O.NEW.KEKA.SC.Y.0113.150210T1300Z-150211T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 845 PM PST MON FEB 9 2015 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 AM TO 4 PM PST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 5 TO 10 KT BECOMING NORTH TO NORTHEAST TONIGHT AND TUESDAY. * SEAS...SW 15 FT AT 13 SECONDS TODAY. SEAS WILL SLOWLY SUBSIDE TO AROUND W 6 FT AT 13 SECONDS ON TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
509 WHUS76 KEKA 101017 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 217 AM PST TUE FEB 10 2015 PZZ450-455-470-475-101830- /O.EXT.KEKA.SE.W.0002.000000T0000Z-150210T1100Z/ /O.EXT.KEKA.SC.Y.0113.150210T1100Z-150211T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 217 AM PST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...N 5 TO 15 KT TODAY. * SEAS...SW 10 TO 12 FT AT 12 SECONDS EARLY TODAY...SUBSIDING TO AROUND 6 TO 7 FT AT 11 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 9, 3:32 PM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Feb 9, 3:32 PM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
332 PM PST MON FEB 9 2015
.SYNOPSIS...RAIN SHOWERS WILL CONTINUE TO DIMINISH TONIGHT AS THE
HIGH PRESSURE BUILDS INTO THE AREA THIS AFTERNOON. TONIGHT VALLEY
FOG IS EXPECTED IN INLAND AREAS WITH CLEARING SKIES ELSEWHERE.
THIS PATTERN IS EXPECTED TO PERSIST THROUGH THE WEEKEND.
&&
.SHORT TERM...WATER VAPOR SATELLITE SHOWERS THE UPPER LEVEL
TROUGH STARTING TO MOVE OF THE AREA. SHOWERS HAVE DIMINISHED IN
MENDOCINO COUNTY AND THIS DRYING WILL CONTINUE TO SPREAD NORTH AS
THE TROUGH PULLS TO THE NORTH OUT OF THE AREA. TONIGHT WIDESPREAD
FOG IS LIKELY IN THE INLAND VALLEYS DUE TO ALL THE MOISTURE AROUND
FROM THE RECENT RAINS. WEAK OFFSHORE FLOW IS SETTING UP AND THIS
SHOULD HELP KEEP THE COAST CLEAR. TUESDAY TEMPERATURES START TO
WARM FAIRLY RAPIDLY ALOFT AND THIS SHOULD ALLOW TEMPERATURES TO
START WARMING NICELY ACROSS INLAND AREAS. AREAS WHERE FOG FORMS
MAY BE SLOW TO WARM AND MAY END UP A FEW DEGREES COOLER THAN
FORECAST. WEDNESDAY AND THURSDAY THE PATTERN REMAINS FAIRLY
PERSISTENT WITH THE RIDGE BUILDING ALOFT. THERE MAY BE A FEW HIGH
CLOUDS AROUND ON WEDNESDAY...BUT THURSDAY CLEAR SKIES LOOK TO
RETURN. AFTERNOON HIGH TEMPERATURES WILL GENERALLY BE ABOVE NORMAL
ACROSS THE AREA. MKK
.LONG TERM...QUIET WEATHER WILL CONTINUE THROUGH THE WEEKEND AS
THE WESTERN CONUS WILL REMAIN UNDER THE INFLUENCE OF A STOUT UPPER
RIDGE. WHILE MODELS DO HINT AT THE DEVELOPMENT OF A MODEST
INVERTED SURFACE TROUGH ALONG THE CALIFORNIA COAST SATURDAY...IN
GENERAL WINDS SHOULD REMAIN MOSTLY LIGHT THROUGH THE WEEKEND
ACROSS THE INTERIOR AREAS...WITH LIGHT TO MODERATE NORTHERLIES
ACROSS THE WATERS. AS SUCH...EXPECT THE INTERIOR VALLEY FOG TO
CONTINUE MOSTLY UNABATED ...ALTHOUGH A FEW VALLEYS MANY BEGIN TO
DRY OUT A BIT AS TIME GOES ON. INCREASING HIGH CLOUDS MAY ALSO
DECREASE COVERAGE OF FOG TOWARDS THE END OF THE WEEKEND AND INTO
EARLY NEXT WEEK. PERSISTENT BUT MOSTLY LIGHT NOCTURNAL OFFSHORE
WINDS SHOULD HELP TO KEEP COASTAL AREAS FREE OF FOG...BUT THIS
CANNOT BE RULED OUT COMPLETELY IN THE EVENT THAT SUFFICIENTLY
STRONG OFFSHORE WINDS FAIL TO DEVELOP ON A GIVEN NIGHT. AS FOR
PRECIPITATION...THE NEXT REASONABLE CHANCE APPEARS TO BE NEXT
TUESDAY THROUGH THE REMAINDER OF THE WEEK...AS MODELS INDICATE
THAT THE WESTERN CONUS RIDGE WILL FINALLY BREAK DOWN AND ALLOW
STORM SYSTEMS TO IMPACT THE NORCAL COAST YET AGAIN. CONFIDENCE IN
THE DETAILS REMAINS LOW AT THIS EARLY JUNCTURE...BUT THIS DOES
LOOK LIKE THE FIRST OPPORTUNITY FOR RAINFALL AFTER AN EXTENDED DRY
PERIOD.
&&
.AVIATION...AFTERNOON RADAR SHOWS SOME REMNANT SHOWERS ACROSS
NORTHWEST CALIFORNIA. HOWEVER, MOST LOCATIONS ARE REPORTING VFR.
HIGH PRESSURE BUILDING OVER THE REGION WILL CAUSE SHOWERS TO
DISSIPATE THIS EVENING, ALLOWING VFR TO PREVAIL ALONG THE COAST.
GUSTY WINDS, MAINLY ALONG THE REDWOOD COAST, WILL ALSO EASE THIS
EVENING. INLAND...HIGH CLOUDS SHOULD CLEAR OUT LATER TONIGHT
ALLOWING TEMPERATURES TO DROP. THIS SHOULD ALLOW STRATUS/FOG TO FORM
IN SOME OF THE VALLEYS LATE TONIGHT INTO EARLY TUESDAY MORNING,
BRINGING IFR AND POSSIBLY LOCAL LIFR.
&&
.MARINE...SOUTHERLY WINDS ASSOCIATED WITH THE RECENT STORM HAVE
DECREASED RAPIDLY TODAY AND WILL CONTINUE THAT TREND TONIGHT AS THE
SYSTEM CONTINUES TO MOVE NORTHEASTWARD. RIDGING ALONG THE COAST
BUILDING IN THE WAKE OF THE SYSTEM WILL CAUSE THE WINDS TO SWITCH
AROUND OUT OF THE NORTH BY TUESDAY MORNING. THE COMBINATION OF A
RELATIVE LARGE BACK GROUND DISTANT SOURCE WAVE AND THE RESIDUAL
LOCALLY GENERATED WAVE FROM THE RECENT GALES IS CAUSING SMALL CRAFT
CONDITION THAT WILL CONTINUE UNTIL TUESDAY MORNING. AS SEAS CONTINUE
TO RAPIDLY SUBSIDE THEY ARE EXPECTED TO DROP BELOW 10 FEET BY
TUESDAY AFTERNOON. THE RAPID DECAY OF THIS WAVE SYSTEM IN ADDITION
TO ITS LONGER PERIOD WILL NEGATE THE NEED FOR A HAZARDOUS SEAS
WARNING EARLY WEEK. A WESTERLY SWELL BORN FROM A LARGE LOW CURRENTLY
OVER THE CENTRAL PACIFIC WILL BUILD ACROSS THE COASTAL WATERS BY MID
WEEK. THE SNEAKER WAVE TOOL IS INDICATING A MINIMAL MODERATE RISK
WEDNESDAY EVENING SO IT NEEDS TO BE WATCHED...THOUGH CONFIDENCE
IS VERY LOW. THIS WAVE SYSTEM SHOULD DOMINATE THE WAVE ENVIRONMENT
THROUGH THE LATTER HALF OF THE WEEK AS WINDS ARE EXPECTED TO
REMAIN LOW. MKN
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 10 AM PST TUESDAY FOR PZZ450-470.
SMALL CRAFT ADVISORY UNTIL 10 AM PST TUESDAY FOR PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Feb 9, 2:43 PM PST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 243 PM PST MON FEB 9 2015 CAZ001>004-076-102245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 243 PM PST MON FEB 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:45 PM PST | Small Craft Advisory | EKA | 18 hr | |
| Feb 10, 2:38 PM PST | Small Craft Advisory | EKA | 60 hr |
Nearby
Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.